MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS VISISHEATH DILATOR SHEATH

THE SPECTRANETICS CORPORATION SPECTRANETICS VISISHEATH DILATOR SHEATH
Model Number 501-114
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hot Flashes/Flushes (2153); Iatrogenic Source (2498)
Date of Event 09/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A lead management case commenced to remove three leads: right atrial (ra), right ventricular (rv), and left ventricular (lv) leads due to infection.With use of a spectranetics visisheath, a lead locking device (lld) and a glidelight device model 500-302, the lv lead was successfully removed first, then removal of the ra lead was attempted next.However, significant lead on lead binding was encountered, so the physician then switched attempt to remove rv lead instead.Extensive manipulation of visisheath was performed in order to cross the binding.The rv lead was ultimately removed with success; however at this time patient''s blood pressure dropped.Rescue efforts commenced immediately including sternotomy.A tear in the patient''s innominate vein was discovered.The remaining ra lead was removed post sternotomy, repair of the injury was made and patient survived the procedure.

Brand Name
SPECTRANETICS VISISHEATH DILATOR SHEATH
Common Device Name
VISISHEATH
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7940952
Report Number1721279-2018-00143
Device Sequence Number857185
Product Code DRE
UDI-Device Identifier00813132020392
UDI-Public00813132020392
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K092378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2020
Device Model Number501-114
Device Catalogue Number501-114
Device Lot NumberFMM18C06A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age60 YR
Patient Weight129
Date Report Sent to FDA01/01/2005